Alert archive / Arizona / Wind Advisories in 2016
Wind Advisory 10, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at May 4, 2016, 2:12 PM MST for Coconino County, Navajo County, Yavapai County, Arizona. It took effect at May 5, 2016, 11:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 4, 2016, 2:12 PM MST (21:12 UTC)
- In effect from
- May 5, 2016, 11:00 AM MST
- Expired
- May 5, 2016, 6:42 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
Counties Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 85 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.2 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2458 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
775 WWUS75 KFGZ 042112 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 212 PM MST WED MAY 4 2016 AZZ004>008-012-015-051200- /O.NEW.KFGZ.WI.Y.0010.160505T1800Z-160506T0300Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... PRESCOTT...SELIGMAN...ASH FORK...WUPATKI N.M....TUBA CITY... FLAGSTAFF...WILLIAMS...MUNDS PARK 212 PM MST WED MAY 4 2016 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY. * TIMING...STRONG WINDS ARE EXPECTED ON THURSDAY FROM LATE MORNING THROUGH EARLY EVENING. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS FROM 40 TO 50 MPH. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
3 follow-up statements
457 WWUS75 KFGZ 051042 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 342 AM MST THU MAY 5 2016 AZZ004>008-012-015-052345- /O.CON.KFGZ.WI.Y.0010.160505T1800Z-160506T0300Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... PRESCOTT...SELIGMAN...ASH FORK...WUPATKI N.M....TUBA CITY... FLAGSTAFF...WILLIAMS...MUNDS PARK 342 AM MST THU MAY 5 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... * TIMING...EXPECT STRONG WINDS TODAY FROM LATE MORNING THROUGH EARLY EVENING. * WINDS...SOUTH 20 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADWAYS...ESPECIALLY ON INTERSTATE 40 FROM FLAGSTAFF TO THE KINGMAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
964 WWUS75 KFGZ 051834 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1134 AM MST THU MAY 5 2016 AZZ004>008-012-015-060300- /O.CON.KFGZ.WI.Y.0010.000000T0000Z-160506T0300Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... PRESCOTT...SELIGMAN...ASH FORK...WUPATKI N.M....TUBA CITY... FLAGSTAFF...WILLIAMS...MUNDS PARK 1134 AM MST THU MAY 5 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...EXPECT STRONG WINDS THROUGH EARLY THIS EVENING. * WINDS...SOUTH 20 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA ROADWAYS...ESPECIALLY ON INTERSTATE 40 FROM FLAGSTAFF TO THE KINGMAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
757 WWUS75 KFGZ 060142 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 642 PM MST THU MAY 5 2016 AZZ004>008-012-015-060245- /O.CAN.KFGZ.WI.Y.0010.000000T0000Z-160506T0300Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... PRESCOTT...SELIGMAN...ASH FORK...WUPATKI N.M....TUBA CITY... FLAGSTAFF...WILLIAMS...MUNDS PARK 642 PM MST THU MAY 5 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED SIGNIFICANTLY SINCE 5 PM MST WITH MOST GUSTS CURRENTLY AT 6 PM MST RANGING FROM 15 TO 30 MPH. FOR A WIND ADVISORY...WINDS NEED TO BE SUSTAINED OVER 30 MPH OR FREQUENT GUSTS OVER 40 MPH. SINCE THE SUSTAINED WINDS AND GUSTS ARE CURRENTLY BELOW THESE VALUES...THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at May 4, 10:10 AM MST, 4 hours 2 minutes earlier.
Area forecast discussion, May 4, 10:10 AM MST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1010 AM MST WED MAY 4 2016 .SYNOPSIS...HIGH PRESSURE ALOFT WILL BRING DRY CONDITIONS AND WARMER TEMPERATURES THROUGH THURSDAY. A LARGE WEATHER SYSTEM WILL BRING GUSTY SOUTH TO SOUTHWEST WINDS THURSDAY AND FRIDAY...WITH COOL AND UNSETTLED CONDITIONS FROM FRIDAY INTO THE WEEKEND. && .UPDATE...TEMPERATURES HAVE WARMED VERY RAPIDLY THIS MORNING WITH MANY OF THE HIGHER ELEVATION LOCATIONS HAVING ALREADY REACHED YESTERDAY'S HIGH TEMPERATURES BY 9 AM! CURRENT FORECASTS ARE IN GOOD SHAPE WITH NO UPDATES NEEDED THIS MORNING. && .PREV DISCUSSION /312 AM MST/... HIGH PRESSURE WILL CROSS ARIZONA TODAY...BRINGING WARM TEMPERATURES AND DRY CONDITIONS THROUGH THURSDAY. TODAY SHOULD BE THE WARMEST DAY OF THE NEXT 7...WITH MAX TEMPS AROUND 10 DEGREES ABOVE NORMAL FOR THE DATE. ON THURSDAY...A LARGE LOW PRESSURE SYSTEM WILL BE APPROACHING ARIZONA FROM THE WEST. STRENGTHENING SOUTH WINDS ARE EXPECTED THURSDAY AFTERNOON...WITH SUSTAINED SPEEDS FROM 15-30 MPH AND GUSTS FROM 25-45 MPH. THE FASTEST SPEEDS ARE FORECAST ACROSS YAVAPAI AND COCONINO COUNTIES....AND A WIND ADVISORY MAY BE ISSUED LATER TODAY. PROGS ALSO SUGGESTING SOME MID LEVEL MOISTURE TO BE DRAWN NORTHWARD ALONG THE AZ NM BORDER AND WE WILL KEEP THE SLIGHT CHANCE OF AFTERNOON STORMS FOR THIS AREA. BREEZY SOUTH WINDS TO CONTINUE THURSDAY NIGHT. ON FRIDAY A COLD FRONT WILL BE MOVING ACROSS THE NORTHLAND. GUSTY WINDS WILL CONTINUE ACROSS NAVAJO AND APACHE COUNTIES...WHERE SOUTH TO SOUTHWEST WINDS AT 20-30 MPH AND GUSTS FROM 35-50 MPH ARE FORECAST. WINDS SPEEDS TO DECREASE BY EVENING. EXPECT INCREASING CHANCES OF SHOWERS AND ISOLATED THUNDERSTORMS FROM WEST TO EAST ALONG AND BEHIND THE COLD FRONT. THERE ENOUGH MOISTURE...INSTABILITY...OROGRAPHIC AND SYNOPTIC SCALE LIFT TO SUPPORT PRECIPITATION. SATURDAY AND SUNDAY...THE CLOSED LOW PRESSURE SYSTEM IS FORECAST TO BASICALLY SIT OVER ARIZONA. SHOWERS CHANCES TO CONTINUE THROUGH THE PERIOD WITH HIGHEST CHANCES FROM LATE MORNING INTO EARLY EVENING. ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBILITY AS WELL. MAX TEMPS TO BE AROUND 20 DEGREES BELOW NORMAL. PRESENT INDICATIONS ARE FOR LESS PRECIP ACCUMULATIONS FOR THIS WEEKEND VS LAST. SNOW LEVELS BETWEEN 7000 AND 8000 FEET. MONDAY AND TUESDAY...MONDAY'S FORECAST HAS ONLY A SLIGHT CHANCE OF SHOWERS AS THE UPPER LOW SHOULD BE MOVING AWAY FROM THE AREA. HIGH TEMPERATURES WILL BE ABLE TO RISE CLOSE TO NORMAL VALUES. TUESDAY LOOKING DRY AND MOSTLY CLEAR. && .AVIATION...FOR THE 18Z PACKAGE...LOOK FOR VFR CONDITIONS UNDER VARIABLE HIGH CLOUDS OVER THE NEXT 24 HOURS. SOUTH-SOUTHWEST WINDS AT 10-20 KTS 16Z-02Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...EXPECT DRY AND WARM CONDITIONS THROUGH THURSDAY. BREEZY SOUTH-SOUTHWEST WINDS WILL DEVELOP ON WEDNESDAY...THEN TURN STRONGER ON THURSDAY. CONDITIONS NEAR CRITICAL FIRE WEATHER THRESHOLDS WILL BE POSSIBLE ON THURSDAY. FRIDAY THROUGH SUNDAY...LOW PRESSURE WILL IMPACT NORTHERN ARIZONA BRINGING MUCH COLDER TEMPERATURES AND SHOWERS INTO THE WEEKEND. GUSTY SOUTHWEST WINDS ARE ALSO LIKELY...ESPECIALLY ON FRIDAY. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...JJ/DL AVIATION...SUK FIRE WEATHER...MAS FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, May 4, 2:31 AM MST, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 231 AM MST WED MAY 4 2016 AZZ004>018-037>040-050715- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 231 AM MST WED MAY 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY NO WEATHER HAZARDS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY EXPECT STRONG SOUTH TO SOUTHWEST WINDS THURSDAY AND FRIDAY AS ANOTHER SPRING STORM SYSTEM APPROACHES ARIZONA. SUSTAINED SPEEDS FROM 15 TO 30 MPH WITH GUSTS FROM 30 TO 45 MPH ARE PROBABLE BOTH AFTERNOONS. THE FASTEST SPEEDS THURSDAY SHOULD BE ACROSS COCONINO AND YAVAPAI COUNTIES. ON FRIDAY THE FASTEST SPEEDS SHOULD BE ACROSS NAVAJO AND APACHE COUNTIES. WIND ADVISORIES MAY BE ISSUED...STAY TUNED. COLD AND SHOWERY WEATHER WILL DEVELOP LATE FRIDAY THROUGH SUNDAY AS THIS SYSTEM SETTLES OVER ARIZONA. SNOW LEVELS ARE FORECAST TO DROP TO BETWEEN 7000 TO 8000 FEET FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.